Alert archive / Wisconsin / Flash Flood Warnings in 2010
Flash Flood Warning 8, NWS Milwaukee, WI
NWS Milwaukee, WI issued this flash flood warning at Jul 22, 2010, 4:09 PM CDT for 4 counties in Wisconsin. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2010, 4:09 PM CDT (21:09 UTC)
- Expired
- Jul 22, 2010, 7:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Washington County, WI
The radar
The Milwaukee radar (KMKX), 42 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 4:47 PM CDT | HEAVY RAIN 1.77 | West Bend, WI | 1.77 INCHES IN A 25 MINUTE TIME PERIOD |
| Jul 22, 5:12 PM CDT | HEAVY RAIN 1.91 | 2 E Holy Hill, WI | 1.91 INCHES IN AN HOUR TIME PERIOD THIS AFTERNOON...IN ADDITION TO 1.06 INCHES THAT FELL THIS MORNING |
| Jul 22, 7:00 PM CDT | HEAVY RAIN 3 | 1 N Sun Prairie, WI | ABOUT 2 FEET OF WATER COVERING ROADS...ROADS IMPASSABLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1402 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
358
WGUS53 KMKX 222109
FFWMKX
WIC021-025-027-131-230000-
/O.NEW.KMKX.FF.W.0008.100722T2109Z-100723T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
409 PM CDT THU JUL 22 2010
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DODGE COUNTY IN SOUTHEAST WISCONSIN...
NORTHEASTERN DANE COUNTY IN SOUTH CENTRAL WISCONSIN...
SOUTHERN COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN...
WASHINGTON COUNTY IN SOUTHEAST WISCONSIN...
* UNTIL 700 PM CDT
* AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. BEAVER DAM LAW ENFORCEMENT REPORTS FLOODING IN THE CITY
OF BEAVER DAM.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BEAVER DAM...COLUMBUS...DE FOREST...HARTFORD...HORICON...JACKSON...
JUNEAU...KEWASKUM...MAYVILLE...SLINGER...WEST BEND...WINDSOR...FALL
RIVER...HUSTISFORD...IRON RIDGE...JUNEAU DODGE AIRPORT...LODI...
NEWBURG...POYNETTE...THERESA AND WEST BEND AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 4320 8806 4320 8955 4340 8954 4354 8838
4354 8803
$$
DAVIS5 follow-up statements
371
WGUS73 KMKX 222136
FFSMKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
436 PM CDT THU JUL 22 2010
WIC021-025-027-131-230000-
/O.CON.KMKX.FF.W.0008.000000T0000Z-100723T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLUMBIA WI-DODGE WI-WASHINGTON WI-DANE WI-
436 PM CDT THU JUL 22 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTHEASTERN DANE...WASHINGTON...DODGE AND SOUTHERN COLUMBIA
COUNTIES...
AT 430 PM CDT...A TRAINED WEATHER SPOTTER REPORTED HEAVY RAIN HAS
CAUSED FLOODED STREETS IN DOWNTOWN COLUMBUS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST BEND
AIRPORT...JUNEAU DODGE AIRPORT...WEST BEND...THERESA...POYNETTE...
NEWBURG...MAYVILLE...KEWASKUM...JUNEAU...IRON RIDGE...HORICON...FALL
RIVER AND BEAVER DAM
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR SOUTHEASTERN WISCONSIN.
&&
LAT...LON 4320 8806 4320 8955 4340 8954 4354 8838
4354 8803
$$
REM718
WGUS73 KMKX 222216
FFSMKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
516 PM CDT THU JUL 22 2010
WIC021-222225-
/O.CAN.KMKX.FF.W.0008.000000T0000Z-100723T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLUMBIA WI-
516 PM CDT THU JUL 22 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN COLUMBIA
COUNTY...
THE LINE OF STRONG TO SEVERE THUNDERSTORMS HAVE MOVED OUT OF THE
WARNED AREA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4320 8806 4320 8955 4328 8954 4329 8901
4346 8838 4349 8805
$$
WIC025-027-131-230000-
/O.CON.KMKX.FF.W.0008.000000T0000Z-100723T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DODGE WI-WASHINGTON WI-DANE WI-
516 PM CDT THU JUL 22 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTHEASTERN DANE...WASHINGTON AND SOUTHERN DODGE COUNTIES...
AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF THUNDERSTORMS...PRODUCING FLASH FLOODING OVER THE
WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST BEND
AIRPORT...WEST BEND AND IRON RIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR SOUTHEASTERN WISCONSIN.
&&
LAT...LON 4320 8806 4320 8955 4328 8954 4329 8901
4346 8838 4349 8805
$$
REM816
WGUS73 KMKX 222247
FFSMKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
547 PM CDT THU JUL 22 2010
WIC025-027-131-230000-
/O.CON.KMKX.FF.W.0008.000000T0000Z-100723T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DODGE WI-WASHINGTON WI-DANE WI-
547 PM CDT THU JUL 22 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTHEASTERN DANE...SOUTHERN WASHINGTON AND SOUTHERN DODGE
COUNTIES...
AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF THUNDERSTORMS...SLOWLY MOVING EAST SOUTHEAST
PRODUCING 2 TO 3 INCHES OF RAIN OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HARTFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR SOUTHEASTERN WISCONSIN.
&&
LAT...LON 4323 8941 4328 8938 4329 8901 4333 8887
4333 8839 4331 8807 4321 8807
$$
REM985
WGUS73 KMKX 222348
FFSMKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
648 PM CDT THU JUL 22 2010
WIC025-027-131-230000-
/O.CON.KMKX.FF.W.0008.000000T0000Z-100723T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DODGE WI-WASHINGTON WI-DANE WI-
648 PM CDT THU JUL 22 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTHEASTERN DANE...SOUTHERN WASHINGTON AND SOUTHERN DODGE
COUNTIES...
AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SCATTERED THUNDERSTORMS PRODUCING BRIEF HEAVY
RAIN...SLOWLY MOVING SOUTHEAST OUT OF THE WARNED AREA. IF NO FURTHER
DEVELOPMENT OCCURS...THE FLASH FLOOD WARNING WILL BE ALLOWED TO
EXPIRE AT 7 PM CDT.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HARTFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR SOUTHEASTERN WISCONSIN.
&&
LAT...LON 4323 8941 4328 8938 4329 8901 4333 8887
4333 8839 4331 8807 4321 8807
$$
REM720
WGUS73 KMKX 230003
FFSMKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
703 PM CDT THU JUL 22 2010
WIC025-027-131-230010-
/O.EXP.KMKX.FF.W.0008.000000T0000Z-100723T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DODGE WI-WASHINGTON WI-DANE WI-
703 PM CDT THU JUL 22 2010
...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHEASTERN DANE...
SOUTHERN WASHINGTON AND SOUTHERN DODGE COUNTIES...
AT 7 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STRONGER THUNDERSTORMS WITH THE HEAVIEST RAINS HAVE SETTLED TO
THE SOUTHEAST OF THE WARNED AREA...THEREFORE THE FLASH FLOOD WARNING
HAS BEEN ALLOWED TO EXPIRE.
THERE ARE STILL A FEW SCATTERED SHOWERS AND THUNDERSTORMS ACROSS FAR
SOUTHERN DODGE COUNTY. DRIVERS SHOULD STILL BE ALERT BE ALERT FOR
STANDING WATER ON AREA ROADS UNTIL THEY HAVE A CHANCE TO DRAIN.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4323 8941 4328 8938 4329 8901 4333 8887
4333 8839 4331 8807 4321 8807
$$
REMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 2:45 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 22, 2:45 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
245 PM CDT THU JUL 22 2010
OBVIOUS FORECAST CONCERN IS WITH HEAVY RAIN POTENTIAL AND ANY
RESULTING FLOODING.
CONVECTIVE COMPLEX THAT ROLLED THROUGH THIS MORNING DROPPED A
WIDESPREAD 1 TO 1.5 INCHES OF RAIN OVER THE WRN 2/3 OF THE CWA.
THE AREA NORTH OF MILWAUKEE ALONG THE LAKE RECEIVED THE LIGHTEST
AMOUNTS...1/2 INCH OR SO. SO THE GROUND GOT GOOD AND SOAKED OVER
MUCH OF THE AREA.
.TONIGHT...FORECAST CONFIDENCE MEDIUM.
WE ARE IN THE RECOVERY AND REGENERATION PHASE THIS AFTERNOON INTO
THE EARLY EVENING. A SFC LOW IS LOCATED OVER SOUTHEAST MN WITH A
WARM FRONT STRETCHED TO THE SOUTHEAST INTO SOUTHEAST WISCONSIN AND
MOVING NORTHEAST THROUGH THE CWA. A COMPLICATED CONFIGURATION OF
THE COLD FRONT AND OUTFLOW FROM THE MORNING CONVECTION STRETCHES
FROM NORTH OF PRAIRIE DU CHIEN IN WRN WISCONSIN...WEST ACROSS
NORTHERN IOWA. SATELLITE AND RADAR TRENDS SHOW THIS E/W CDFNT IS
BEGINNING TO BUBBLE UP. ATMOSPHERE IS VERY MOIST WITH DWPNTS IN
THE MID 70S AND PRECIPITABLE WATER VALUES OF 2.3 INCHES OVER THE
AREA. RECOVERY IS HAPPENING QUICKLY. BELIEVE WE WILL SEE TRAINING
CONVECTION AS STORMS DEVELOP ALONG THE BNDRY...WHILE THE MEAN
FLOW TAKES THEM EAST ACROSS THE CWA. EVENTUALLY...COLD POOL
DYNAMICS SHOULD OVERTAKE THE PROCESS AND WE SHOULD SEE THE
CONVECTION DIVE SOUTH OF THE STATE LINE. THIS SHOULD OCCUR BY MID
TO LATE EVENING.
UNTIL THEN...LOOKS LIKE MORE HEAVY RAIN AND POTENTIAL FOR FLASH
FLOODING THIS AFTERNOON AND EVENING. HAVE ALREADY STRETCHED IN
THE FLASH FLOOD WATCH UNTIL MIDNIGHT. CONSIDERING ADJUSTING THE
COVERAGE TO SHARPEN UP THE FOCUS. MAY HAVE TO WAIT UNTIL WE SEE
THE MAIN INITIATION AND MOVEMENT OF THE CONVECTION UPSTREAM.
PRECIP SHOULD BEGIN TO DIMINISH BY OR SHORTLY AFTER MIDNIGHT
ACROSS SOUTHERN WISCONSIN.
.FRIDAY...FORECAST CONFINDENCE MEDIUM.
CONVECTION MOVES SOUTH TONIGHT AND SHOULD PUT THE FOCUS FOR ANY
CONVECTION DURING THIS PERIOD SOUTH OF WISCONSIN. WILL HANG ONTO A
SMALL CHANCE AS RESIDUAL INSTABILITY REMAINS HIGH AND A ROGUE
TRIGGER COULD SET OFF A SHOWER OR STORM.
.FRIDAY NIGHT AND SATURDAY...FORECAST CONFIDENCE MEDIUM.
VIGOROUS MID LEVEL SHORT WAVE APPROACHES WITH SFC CYCLOGENESIS
UPSTREAM. GOOD SHOT OF WARM AIR ADVECTION LIKELY TO RESULT IN
ANOTHER LARGE MCS THAT ROLLS THROUGH HERE LATE FRIDAY NIGHT AND
SATURDAY MORNING. DIURNAL TREND SHOULD RESULT IN PRECIP MOVING OUT
DURING THE AFTERNOON AND THEN WE ENTER INTO A QUIET TREND FOR A
COUPLE OF DAYS.
.SUNDAY THROUGH TUESDAY...FORECAST CONFIDENCE MEDIUM.
HIGH PRESSURE SETTLES IN. HAVE A DRY PERIOD HERE...BUT REMAINS WARM
AND ON THE HUMID SIDE.
&&
.AVIATION...COMPLEX FORECAST INTO FRIDAY. STILL PLENTY OF
STRATUS...SOME INTO THE LIFR CATEGORY LINGERING IN THE WAKE OF THE
MCS AND NORTH OF THE SURFACE WARM FRONT. WARM FRONT NUDGING INTO FAR
SOUTHERN WI. KRFD HAS GONE VFR. SO WARM FRONTAL PASSAGE THE KEY TO
SCOURING OUT THE PERSISTENT TYPE LOW CLOUDS...HOWEVER RENEWED
CONVECTION EXPECTED WITH INSTABILITY AXIS INTO SW WI WHERE TEMPS/DEW
POINTS ON THE RISE. SO AREAS THAT LOSE THE STRATUS WILL LIKELY SEE A
RETURN TO THESE CONDITIONS IN AND AROUND THE CONVECTION THOUGH
EVOLUTION STILL NOT CERTAIN. WILL REFINE TIMING OF NEXT STORMS AS
TRENDS BECOME MORE CLEAR. FOR NOW USING THE VICINITY IDEA.
&&
.MARINE...PRESSURE GRADIENT TIGHTENING UP A BIT AHEAD OF WARM FRONT.
BEEN SEEING SOME GUSTS CLOSE TO CRITERIA. BORDERLINE CONDITIONS BUT
WILL GO AHEAD AND HOIST A SMALL CRAFT UNTIL 9Z FOR NOW.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR WIZ046-047-051-
052-056>058-062-063-067-068.
LM...SMALL CRAFT ADVISORY UNTIL 4 AM CDT FRIDAY FOR LMZ643>646.
&&
SHORT/LONG TERM...DAVIS
AVIATION/MARINE...COLLARHazardous weather outlook, Jul 22, 3:25 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 325 PM CDT THU JUL 22 2010 WIZ046-047-051-052-056>060-062>072-230915- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 325 PM CDT THU JUL 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...REST OF TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT FOR AREAS ALONG AND WEST OF A LINE FROM ROUGHLY SHEBOYGAN...MADISON TO DUBUQUE. A TORNADO WATCH IS IN EFFECT FOR MOST OF SOUTHERN WISCONSIN UNTIL 9 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A TORNADO WATCH IS IN EFFECT UNTIL 9 PM. HEAT INDEX READINGS WILL REACH THE LOWER TO MIDDLE 90S FRIDAY AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS NEXT TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING...AND MOST LIKELY AGAIN FRIDAY AND SATURDAY. LMZ643>646-230915- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 325 PM CDT THU 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 9 PM. A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 4 AM. THERE IS AN INCREASED RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLIGHT RISK OF SEVERE STORMS CONTINUES FRIDAY AND SATURDAY. THERE IS A CHANCE OF MORE THUNDERSTORMS NEXT TUESDAY NIGHT AND WEDNESDAY. COLLAR WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Jul 22, 10:13 AM CDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1013 AM CDT THU JUL 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM HEAVY RAIN ROCK SPRINGS 43.48N 89.92W
07/22/2010 M2.00 INCH SAUK WI TRAINED SPOTTER
FOUR HOUR RAINFALL TOTAL
&&
RSCHAARLocal storm report, Jul 22, 11:15 AM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1115 AM CDT THU JUL 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1114 AM HEAVY RAIN WATERFORD 42.76N 88.22W
07/22/2010 M1.63 INCH RACINE WI TRAINED SPOTTER
RAINFALL TOTAL SINCE 7 AM
&&
SCHAARLocal storm report, Jul 22, 11:24 AM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1124 AM CDT THU JUL 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 AM HEAVY RAIN BLACK EARTH 43.14N 89.75W
07/22/2010 M1.63 INCH DANE WI CO-OP OBSERVER
RAINFALL TOTAL SINCE 6 AM
&&
SCHAARLocal storm report, Jul 22, 12:11 PM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1211 PM CDT THU JUL 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 PM HEAVY RAIN 1 WSW DE FOREST 43.24N 89.36W
07/22/2010 M1.98 INCH DANE WI TRAINED SPOTTER
RAINFALL TOTAL SINCE MIDNIGHT
&&
SCHAARSpecial weather statement, Jul 22, 3:12 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 312 PM CDT THU JUL 22 2010 WIZ047-056>058-222100- COLUMBIA-DODGE-GREEN LAKE-SAUK- 312 PM CDT THU JUL 22 2010 ...STRONG THUNDERSTORM MOVING THROUGH SAUK AND COLUMBIA COUNTIES... AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES EAST OF PORTAGE TO 16 MILES WEST OF PRAIRIE DU SAC...MOVING EAST AT 30 MPH. FUNNEL CLOUDS...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. THE POTENTIAL FOR TORNADOES APPEARS TO BE INCREASING WITH THESE STORMS...AND WARNINGS MAY BE NEEDED LATER. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. ZABEL
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 3:28 AM CDT | Flash Flood Watch | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 21 hr |
| Jul 22, 9:36 AM CDT | Areal Flood Advisory | MKX | Iowa, Lafayette, Sauk | 3 hr |
| Jul 22, 2:38 PM CDT | Small Craft Advisory | MKX | 12 hr | |
| Jul 22, 3:14 PM CDT | Areal Flood Advisory | MKX | Columbia, Sauk | 4 hr |
| Jul 22, 3:27 PM CDT | Tornado Warning | MKX | Columbia, Dane, Sauk | 33 min |
| Jul 22, 3:42 PM CDT | Tornado Warning | MKX | Columbia, Dodge | 33 min |
| Jul 22, 4:00 PM CDT | Tornado Warning | MKX | Columbia, Dane | 30 min |
| Jul 22, 4:12 PM CDT | Tornado Warning | MKX | Dodge, Washington | 48 min |
| Jul 22, 4:27 PM CDT | Tornado Warning | MKX | Columbia, Dane, Dodge, Jefferson | 48 min |
| Jul 22, 4:41 PM CDT | Tornado Warning | MKX | Dane, Green, Iowa, Lafayette | 49 min |
| Jul 22, 4:53 PM CDT | Tornado Warning | MKX | Ozaukee, Washington | 22 min |
| Jul 22, 4:55 PM CDT | Special Marine Warning | MKX | 80 min | |
| Jul 22, 5:09 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Waukesha | 36 min |
| Jul 22, 5:10 PM CDT | Flash Flood Warning | MKX | Milwaukee, Ozaukee, Sheboygan, Waukesha | 3 hr |
| Jul 22, 5:14 PM CDT | Tornado Warning | MKX | Dodge, Jefferson, Waukesha | 31 min |
| Jul 22, 5:24 PM CDT | Tornado Warning | MKX | Dane, Green, Jefferson, Rock | 36 min |
| Jul 22, 5:32 PM CDT | Flash Flood Warning | MKX | Dane, Iowa, Jefferson, Milwaukee, Sauk, Waukesha | 6 hr |
| Jul 22, 5:56 PM CDT | Tornado Warning | MKX | Dane, Jefferson, Rock, Walworth, Waukesha | 64 min |
| Jul 22, 5:58 PM CDT | Tornado Warning | MKX | Iowa | 47 min |
| Jul 22, 6:18 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Waukesha | 42 min |
| Jul 22, 6:40 PM CDT | Tornado Warning | MKX | Dane, Iowa | 37 min |
| Jul 22, 6:44 PM CDT | Special Marine Warning | MKX | 91 min | |
| Jul 22, 6:47 PM CDT | Tornado Warning | MKX | Milwaukee, Racine, Walworth, Waukesha | 58 min |
| Jul 22, 6:51 PM CDT | Tornado Warning | MKX | Jefferson, Walworth, Waukesha | 24 min |
Nearby
Flash Flood Warnings in Wisconsin, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.